Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online
Ask a Dentist   »  

Dizziness, off-balance, on antidepressants, temporomandibular joint syndrome. Suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I'm 33 years old man. I have a well-proportioned form and bodyshape. I like doing sports. But for about a year I feel constant dizziness and off balance. More exactly it's like a floating kind of feeling, like I am on a boat. I've been to different specialists in different fields such as neurology, ENT, I had blood tests...everything is ok. I started to see a psychiatrist and it doesn't seem to have a psychologicalcause, but that doctor advised me to take a little dose of an antidepressant because I was a bit depressed to be a patient without a diagnosis. By the way a friend of mine advised me to see also a dentist who is specialized in jaw and especially temperomandibular joint syndrome. I have a popping jaw and have myofascial pain on my cheeks and temples... I also read such informations from patients who wrote about their diagnosis with jaw complications that cause off balance and dizzy spells. Do you think can there be any connection with my off balance and dizziness? I'd really appreciate your comments!
Posted Sun, 29 Apr 2012 in TMJ
Answered by Dr. Ashish Mittal 1 hour later
Important points of your query:
•     Chief complaints: feeling of constant dizziness and off balance, myofascial pain on cheeks and temples
•     No relief after consultation with ENT specialist, neurologist and psychiatrist

In your case TMJ syndrome appear to less likely as you are not having other common symptoms of this disorder like: chewing difficulty, Clicking sound when opening or closing the mouth, earache and headache.

In your case I would like to know about the opinion of ENT specialist and neurologist as you have consulted them already.

Apart from that I need following information to understand your case better:

•     Duration of your problem and course of your problem (increasing or decreasing in severity)
•     Is there any relation of dizziness with posture?
•     Imaging reports like CT or MRI head
•     Presence of stress, anxiety or fear of unknown, excessive worry related to health & family, restlessness, tremors, multiple pain complaints, palpitation, excessive perspiration, difficulty in sleep induction and shortness of breath

Waiting for further information from you. Wish you Good Health
Above answer was peer-reviewed by
Follow-up: Dizziness, off-balance, on antidepressants, temporomandibular joint syndrome. Suggestion? 41 minutes later
Dear Sir,

Thank you for your reply. I have dizziness when I walk it's more like off balance, unsteadiness when I stand up and walk. I forgot to mention that I have head aches and neck pain and clicking sound also a kind of pressureon my upper teeth but I dont have a problem openning my jaw and when I eat something there's no problem. I also want to underline that I feel a lot better in the morning if I had enough sleep but towards the end of the day my off balance feeling worsens. Please evaluate my case with these additional symptoms. Thank you in advance for the information you shall provide.
Answered by Dr. Ashish Mittal 6 hours later
Hi and thanks again,

Dizziness, unsteadiness, head aches, neck pain and clicking sound, feeling of pressure on upper teeth: all symptom can be explained by 'Temporomandibular joint disorder', so it need to be considered for future evaluation by dentist.

As there is evening worsening of dizziness in association with headache I would like to suggest you one appointment with ophthalmologist to rule out possibility of glaucoma.

Hope this will help you,

Wish you Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor